Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

August 9, 2011Madison County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 9, 2011, 3:52 PM EDT for Madison County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 3:52 PM EDT (19:52 UTC)
Expired
Aug 9, 2011, 4:15 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL

County Madison County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2727 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS82 KTAE 091952
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT TUE AUG 9 2011

FLZ019-092015-
MADISON FL-
352 PM EDT TUE AUG 9 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY IN 
THE FLORIDA BIG BEND...

* UNTIL 415 PM EDT

AT 347 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF MADISON...OR NEAR HOPEWELL...MOVING
SOUTHEAST AT 15 MPH.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3027 8345 3028 8347 3030 8347 3030 8351
      3032 8356 3048 8343 3050 8324 3027 8324
TIME...MOT...LOC 1952Z 295DEG 14KT 3039 8342

$$

17-GOULD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:50 AM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Aug 9, 10:50 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 AM EDT TUE AUG 9 2011

.UPDATE...THE FIRST IN A SERIES OF MID LEVEL SHORTWAVES SET TO PASS
OVER OUR LOCAL AREA IS ASSISTING IN THE DEVELOPMENT OF NUMEROUS
STORMS OVER THE NORTHERN GOMEX AS WELL AS OVER OUR COASTAL COUNTIES
IN NORTH FLORIDA.

ALTHOUGH THE DEVELOPING SEABREEZE IS EXPECTED TO BE WEAK DUE TO THE
WEAK TEMPERATURE GRADIENT THIS AFTERNOON...BOUNDARIES FROM
CONVECTION TO OUR NORTH WILL INTERACT WITH THE DEVELOPING SEABREEZE
FRONT TO KEEP CONVECTION GOING ALONG THE COAST THROUGH THE FIRST
PART OF THE AFTERNOON. ELSEWHERE...THE SEABREEZE WILL PUSH INLAND
THROUGH THE AFTERNOON WHERE A SECOND SHORTWAVE WILL ASSIST THE
DEVELOPMENT OF NUMEROUS THUNDERSTORMS REGIONWIDE. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...GUSTY WINDS WILL BE
LIKELY WITH THIS AFTERNOONS STORMS AND A FEW ISOLATED STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS BEING THE DOMINANT THREAT.

TEMPERATURES ARE FORECAST TO CLIMB INTO THE LOWER TO MIDDLE 90S FOR
MOST LOCATIONS THIS AFTERNOON. LOCATIONS NEAR THE COAST WILL BE THE
EXCEPTION WHERE UPPER 80S TO LOWER 90S CAN BE EXPECTED.

&&

.MARINE...WINDS AND SEAS WILL REMAIN ELEVATED THIS AFTERNOON BETWEEN
A TROUGH OF LOW PRESSURE TO OUR NORTH...AND HIGH PRESSURE NOSING IN
TO THE EASTERN GULF. SMALL CRAFT OPERATORS ARE URGED TO EXERCISE
CAUTION AS WINDS BETWEEN 15 AND 20 KNOTS AND SEAS BETWEEN 4 AND 5
FEET ARE EXPECTED. WINDS WILL REMAIN AT CAUTIONARY LEVELS THROUGH
TOMORROW AFTERNOON AND BEGIN TO FALL BELOW HEADLINE CRITERIA
WEDNESDAY NIGHT.

&&

.AVIATION...12Z RADAR SHOWS A LOT OF ACTIVITY ALONG THE GULF COAST
THIS MORNING...MAINLY AFFECTING ECP WITH TEMPOS FOR THE WHOLE
PERIOD. THESE TSRA ARE EXPECTED TO PERSIST THROUGHOUT TODAY MAKING
THEIR WAY INLAND. A SHORTWAVE WILL MAKE ITS WAY SOUTH INTERACTING
WITH THE SEA BREEZE ENHANCING TSRA COVERAGE. SO A MORE ACTIVE DAY
OVERALL WITH GUSTY WINDS...THUS ALL SITES HAVE MVFR CONDITIONS WITH
TEMPOS IN FOR THE AFTERNOON...IFR CONDITIONS ARE POSSIBLE IN
STRONGER STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   92  76  98  77  99 /  70  30  40  20  20
PANAMA CITY   87  80  94  80  96 /  70  30  40  20  20
DOTHAN        93  76  97  76  97 /  60  30  20  10  20
ALBANY        95  75  98  76  99 /  60  30  20  10  20
VALDOSTA      97  75  97  74  99 /  70  30  20  10  20
CROSS CITY    90  76  95  75  97 /  70  30  50  20  20
APALACHICOLA  90  80  93  79  96 /  70  30  40  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...HERSEY/GODSEY
REST OF DISCUSSION...HARRIGAN
Hazardous weather outlook, Aug 9, 11:13 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EDT TUE AUG 9 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1113 AM EDT TUE AUG 9 2011 /1013 AM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME NORTHERN
REACHES OF OUR FORECAST AREA IN SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA THIS AFTERNOON...

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED
ACROSS THE REGION TODAY. GUSTY WINDS ARE POSSIBLE IN AFTERNOON
STORMS. ALTHOUGH A WIDESPREAD SEVERE EVENT IS NOT EXPECTED...IT IS
CERTAINLY POSSIBLE THAT A FEW STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. THE STORM PREDICTION CENTER HAS
INCLUDED PORTIONS OF OUR FORECAST AREA IN SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THERE
IS A MODERATE RISK OF RIP CURRENTS ALONG THE WEST...SOUTHWEST...AND
SOUTH FACING BEACHES OF GULF...BAY...AND WALTON COUNTIES TODAY.
MARINERS SHOULD EXERCISE CAUTION TODAY ACROSS THE LOCAL WATERS
OUTSIDE OF APALACHEE BAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE
WEDNESDAY AND THURSDAY. WITH THE DECREASING CONVECTION WE WILL SEE
AFTERNOON TEMPERATURES APPROACHING OR EXCEEDING THE CENTURY MARK
AT SOME INLAND LOCATIONS. THIS COMBINED WITH DEW POINTS IN THE
LOWER TO MID 70S OVER PORTIONS OF NORTH FLORIDA WILL ELEVATE HEAT
INDICES AT OR ABOVE 110 DEGREES AND A HEAT ADVISORY MAY BE NEEDED.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
BEGINNING FRIDAY AND CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF
A WATCH OR WARNING FOR THEIR AREA.

HARRIGAN/BARRY

In the hours before

Special weather statement, Aug 9, 11:47 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1147 AM EDT TUE AUG 9 2011

FLZ034-134-091630-
INLAND DIXIE FL-COASTAL DIXIE FL-
1147 AM EDT TUE AUG 9 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY IN
THE FLORIDA BIG BEND...

* UNTIL 1230 PM EDT

AT 1144 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 37 MILES SOUTH OF PERRY...OR 8 MILES SOUTHWEST OF
STEINHATCHEE...MOVING EAST AT 20 MPH.

PEOPLE IN SOUTHERN DIXIE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2938 8321 2942 8324 2942 8329 2947 8332
      2949 8336 2948 8337 2950 8341 2959 8342
      2966 8342 2964 8301 2934 8309 2933 8311
TIME...MOT...LOC 1547Z 289DEG 18KT 2958 8347

17-GOULD
Local storm report, Aug 9, 12:26 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1226 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     MARINE TSTM WIND 18 S ST GEORGE ISLAND   29.41N 84.86W
08/09/2011  M49 MPH          GMZ755             FL   OTHER FEDERAL

            TYNDALL AFB TOWER C MEASURED A WIND GUST OF 260/43 KNOTS
            AT A HEIGHT OF 35.1 METERS.

&&

DVD
Local storm report, Aug 9, 1:28 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
128 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     MARINE TSTM WIND 18 S ST GEORGE ISLAND   29.41N 84.86W
08/09/2011  M56 MPH          GMZ755             FL   OTHER FEDERAL

            TYNDALL AFB TOWER C MEASURED A WIND GUST OF 270/49 KNOTS
            AT A HEIGHT OF 35.1 METERS.

&&

DVD
Special weather statement, Aug 9, 3:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT TUE AUG 9 2011

FLZ019-092015-
MADISON FL-
352 PM EDT TUE AUG 9 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY IN
THE FLORIDA BIG BEND...

* UNTIL 415 PM EDT

AT 347 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF MADISON...OR NEAR HOPEWELL...MOVING
SOUTHEAST AT 15 MPH.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3027 8345 3028 8347 3030 8347 3030 8351
      3032 8356 3048 8343 3050 8324 3027 8324
TIME...MOT...LOC 1952Z 295DEG 14KT 3039 8342

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:32 AM EDTSpecial Marine WarningTAE43 min
Aug 9, 11:39 AM EDTSpecial Marine WarningTAE51 min
Aug 9, 11:47 AM EDTSpecial Weather StatementTAEDixie43 min
Aug 9, 7:36 PM EDTSpecial Weather StatementTAEHolmes54 min
Aug 9, 5:31 PM EDTSpecial Weather StatementTAELee44 min
Aug 9, 5:36 PM EDTSpecial Weather StatementTAEQuitman39 min
Aug 9, 6:23 PM EDTSevere Thunderstorm WarningTAEEarly37 min
Aug 9, 6:32 PM EDTSpecial Weather StatementTAEBerrien28 min
Aug 9, 6:38 PM EDTSevere Thunderstorm WarningTAEBerrien37 min
Aug 9, 7:20 PM EDTSpecial Weather StatementTAEBaker40 min
Aug 9, 7:30 PM EDTAreal Flood AdvisoryTAEBerrien, Colquitt, Cook, Tift, Worth60 min
Aug 9, 7:46 PM EDTSpecial Weather StatementTAEBrooks, Cook, Lanier, Lowndes, Thomas59 min
Aug 9, 5:21 PM EDTSevere Thunderstorm WarningTAECoffee, Dale, Henry54 min
Aug 9, 6:01 PM EDTSevere Thunderstorm WarningTAEDale, Henry29 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.